Optimization Online


On the convergence of the modified Levenberg-Marquardt method with a nonmonotone second order Armijo type line search

Weijun Zhou(weijunzhou***at***126.com)

Abstract: Recently, Fan [4, Math. Comput., 81 (2012), pp. 447-466] proposed a modified Levenberg-Marquardt (MLM) method for nonlinear equations. Using a trust region technique, global and cubic convergence of the MLM method is proved [4] under the local error bound condition, which is weaker than nonsingularity. The purpose of the paper is to investigate the convergence properties of the MLM method with a line search technique. Since the search direction of the MLM method may be not a descent direction, standard line searches can not be used directly. In this paper, we propose a nonmonote second order Armijo line search which guarantees the global convergence of the MLM method. Moreover, we prove that the unit step will be always accepted finally. Then cubic convergence of the MLM method is preserved under the local error bound condition.

Keywords: Nonlinear equations; line search;global convergence;cubic convergence.

Category 1: Nonlinear Optimization (Nonlinear Systems and Least-Squares )

Citation: Report,Changsha University of Science and Technology,8/2011

Download: [PDF]

Entry Submitted: 02/14/2012
Entry Accepted: 02/14/2012
Entry Last Modified: 02/14/2012

Modify/Update this entry

  Visitors Authors More about us Links
  Subscribe, Unsubscribe
Digest Archive
Search, Browse the Repository


Coordinator's Board
Classification Scheme
Give us feedback
Optimization Journals, Sites, Societies
Mathematical Optimization Society